Psychiatry & Psychology--General/i need help
Hi, i was recently diagnosed with mild ocd amd my doctor gave me sertraline 25 mg per day to start me off. I ate the tablet and after a few hours i started to get really weird symptoms agitation, restlessness, dizziness, nausea, vomiting, palpitations, my extremities were cold and palms and soles were sweaty. I could not continue the medicine because of these side effects. I only took that one 25mg tablet and thats it. But those symptoms are still not resolving. Its been 2 weeks and i'm extremely worried. I'm a college student, my college has started but i cant go back because of this. Please tell me whats wrong with me. Im so confused and depressed.
Yes, you certainly do need help, but it should come from your doctor.
All I can tell you is that most of your symptoms are indeed associated with sertraline, well known but not common (especially if you have been taking no other medication that could interact with it), and I have not heard of such persistence of side effects after one low dose. You were wise to discontinue taking it. I am not aware of any antidote other than more time, but still your doctor should be told.
Perhaps your feeling confused and depressed is a good sign because it is such a normal reaction. If it were me, I'd add anger too.
I hope you can soon resume your schooling, and have a classmate or two who will catch you up on what you missed. You could ask your doctor for a note outlining the reason for your late start, which you can show to any of the instructors you think appropriate.
You might also talk with whomever diagnosed you, about treatments other than medication. But some OCD symptoms might be mainly situational (a product of your stage of life -- young, female, student) and not requiring any intervention.
You sound very bright, and your English is better than that of most of the people over here. I wish you the best of luck for handling this unfortunate glitch in your progress.